Alert archive / Oregon / Storm Warnings in 2025
Storm Warning 3, NWS Medford, OR
NWS Medford, OR issued this storm warning at Mar 25, 2025, 12:53 PM PDT. It took effect at Mar 27, 2025, 2:33 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2025, 12:53 PM PDT (19:53 UTC)
- In effect from
- Mar 27, 2025, 2:33 AM PDT
- Expired
- Mar 27, 2025, 5:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
749 WHUS76 KMFR 251953 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 1253 PM PDT Tue Mar 25 2025 PZZ356-376-261200- /O.UPG.KMFR.GL.A.0006.250326T2100Z-250328T0300Z/ /O.NEW.KMFR.SR.W.0003.250327T1200Z-250328T0000Z/ /O.NEW.KMFR.GL.W.0011.250326T2100Z-250327T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 1253 PM PDT Tue Mar 25 2025 ...GALE WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 5 AM PDT THURSDAY... ...STORM WARNING IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and very steep and hazardous seas 10 to 15 ft. For the Storm Warning, south winds 35 to 45 kt with gusts up to 60 kt and very steep and dangerous seas of 22 to 27 ft. * WHERE...All areas. * WHEN...For the Gale Warning, from 2 PM Wednesday to 5 AM PDT Thursday. For the Storm Warning, from 5 AM to 5 PM PDT Thursday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ PZZ350-370-261200- /O.UPG.KMFR.SR.A.0002.250326T2100Z-250328T0300Z/ /O.NEW.KMFR.SR.W.0003.250327T1200Z-250328T0000Z/ /O.NEW.KMFR.GL.W.0011.250326T2100Z-250327T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 1253 PM PDT Tue Mar 25 2025 ...GALE WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 5 AM PDT THURSDAY... ...STORM WARNING IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and very steep and hazardous seas 11 to 16 ft. For the Storm Warning, south winds 35 to 45 kt with gusts up to 60 kt and very steep and dangerous seas 24 to 29 ft. * WHERE...All areas. * WHEN...For the Gale Warning, from 2 PM Wednesday to 5 AM PDT Thursday. For the Storm Warning, from 5 AM to 5 PM PDT Thursday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
5 follow-up statements
247 WHUS76 KMFR 260356 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 856 PM PDT Tue Mar 25 2025 PZZ350-356-370-376-261800- /O.EXT.KMFR.GL.W.0011.250326T1800Z-250327T1200Z/ /O.CON.KMFR.SR.W.0003.250327T1200Z-250328T0000Z/ /O.NEW.KMFR.GL.W.0012.250328T0000Z-250328T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 856 PM PDT Tue Mar 25 2025 ...GALE WARNING NOW IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 5 PM TO 11 PM PDT THURSDAY... * WHAT...For the first Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 16 ft at 14 seconds expected. For the Storm Warning, south winds 35 to 45 kt with gusts up to 60 kt and seas 23 to 28 ft at 15 seconds expected. For the second Gale Warning, southwest winds 30 to 35 kt with gusts up to 45 kt and seas 22 to 27 ft at 14 seconds expected. * WHERE...All of the area. * WHEN...For the first Gale Warning, from 11 AM Wednesday to 5 AM PDT Thursday. For the Storm Warning, from 5 AM to 5 PM PDT Thursday. For the second Gale Warning, from 5 PM to 11 PM PDT Thursday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
674 WHUS76 KMFR 260921 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 221 AM PDT Wed Mar 26 2025 PZZ350-356-370-376-262200- /O.CON.KMFR.GL.W.0011.250326T1800Z-250327T1200Z/ /O.CON.KMFR.SR.W.0003.250327T1200Z-250328T0000Z/ /O.CON.KMFR.GL.W.0012.250328T0000Z-250328T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 221 AM PDT Wed Mar 26 2025 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM TO 11 PM PDT THURSDAY... * WHAT...For the first Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 16 ft at 14 seconds expected. For the Storm Warning, south winds 35 to 45 kt with gusts up to 60 kt and seas 23 to 28 ft at 15 seconds expected. For the second Gale Warning, southwest winds 30 to 35 kt with gusts up to 45 kt and seas 22 to 27 ft at 14 seconds expected. * WHERE...All of the area. * WHEN...For the first Gale Warning, from 11 AM Wednesday to 5 AM PDT Thursday. For the Storm Warning, from 5 AM to 5 PM PDT Thursday. For the second Gale Warning, from 5 PM to 11 PM PDT Thursday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
573 WHUS76 KMFR 262128 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 228 PM PDT Wed Mar 26 2025 PZZ350-356-370-376-271200- /O.CON.KMFR.GL.W.0011.000000T0000Z-250327T1200Z/ /O.CON.KMFR.SR.W.0003.250327T1200Z-250328T0000Z/ /O.CON.KMFR.GL.W.0012.250328T0000Z-250328T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 228 PM PDT Wed Mar 26 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM TO 11 PM PDT THURSDAY... * WHAT...For the first Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 16 ft at 8 seconds. For the Storm Warning, south winds 35 to 45 kt with gusts up to 60 kt and seas 22 to 27 ft at 15 seconds expected. For the second Gale Warning, southwest winds 30 to 35 kt with gusts up to 45 kt and seas 22 to 26 ft at 14 seconds expected. * WHERE...All waters. * WHEN...For the Gale Warning, until 5 AM PDT Thursday. For the Storm Warning, from 5 AM to 5 PM PDT Thursday. For the Gale Warning, from 5 PM to 11 PM PDT Thursday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
745 WHUS76 KMFR 270933 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 233 AM PDT Thu Mar 27 2025 PZZ350-356-370-376-272245- /O.CAN.KMFR.GL.W.0011.000000T0000Z-250327T1200Z/ /O.EXT.KMFR.SR.W.0003.250327T0933Z-250328T0000Z/ /O.CON.KMFR.GL.W.0012.250328T0000Z-250328T0600Z/ /O.NEW.KMFR.SE.W.0020.250328T0600Z-250329T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 233 AM PDT Thu Mar 27 2025 ...STORM WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT FRIDAY... * WHAT...For the Storm Warning, south winds 35 to 45 kt with gusts up to 60 kt and seas 24 to 29 ft at 15 seconds. For the Gale Warning, southwest winds 30 to 35 kt with gusts up to 45 kt and seas 23 to 25 ft at 14 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 20 to 25 ft at 14 seconds expected. * WHERE...All the areas between Florence and Pt. St. George. * WHEN...For the Storm Warning, until 5 PM PDT this afternoon. For the Gale Warning, from 5 PM this afternoon to 11 PM PDT this evening. For the Hazardous Seas Warning, from 11 PM this evening to 11 PM PDT Friday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
524 WHUS76 KMFR 272114 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 214 PM PDT Thu Mar 27 2025 PZZ350-356-370-376-281200- /O.CON.KMFR.SR.W.0003.000000T0000Z-250328T0000Z/ /O.CON.KMFR.GL.W.0012.250328T0000Z-250328T0600Z/ /O.CON.KMFR.SE.W.0020.250328T0600Z-250329T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 214 PM PDT Thu Mar 27 2025 ...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT FRIDAY... * WHAT...For the Storm Warning, south winds 35 to 45 kt with gusts up to 55 kt and seas 24 to 29 ft at 15 seconds. For the Gale Warning, southwest winds 30 to 35 kt with gusts up to 45 kt and seas 23 to 25 ft at 14 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 20 to 25 ft at 14 seconds expected. * WHERE...All the areas. * WHEN...For the Storm Warning, until 5 PM PDT this afternoon. For the Gale Warning, from 5 PM this afternoon to 11 PM PDT this evening. For the Hazardous Seas Warning, from 11 PM this evening to 11 PM PDT Friday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Mar 25, 10:58 AM PDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 25, 10:58 AM PDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1058 AM PDT Tue Mar 25 2025
.DISCUSSION...Updated Aviation Section...
&&
.AVIATION...25/18Z TAFs...Areas of LIFR fog/stratus in the Coquille,
Illinois, and Klamath River valleys is beginning to burn off this
morning. Otherwise, VFR is expected to continue into this evening
with an increase in high level cirrus clouds beginning tomorrow
morning.
After, there will be the concern of increasing southerly winds
across the area, but especially for east of the Cascades and in the
Shasta valley. This will be monitored as areas east of the Cascades,
including at Klamath Falls, could see gusts near 35 kt. There will
also be the threat for a chance of thunderstorms in the late
morning/afternoon tomorrow.
-Smith/Hermansen
&&
.PREV DISCUSSION... /Issued 919 AM PDT Tue Mar 25 2025/
DISCUSSION...Warm temperatures are expected across the area
today, with record highs likely to be challenged for many inland
cities. Moderate instability will bring slight (Less than 10%)
thunderstorm chances will be present over areas west of the
Cascade tonight. Atmospheric moisture and the absence of a
reliable trigger is keeping these chances low, but a stray
isolated thunderstorm or two is not impossible.
Please see the previous discussion for more details on the short-
and long-term forecast, including active weather returning on
Wednesday afternoon and evening. -TAD
MARINE...Updated 900 AM Monday, March 24, 2025...There will be
little change in moderate swell dominated seas through Tuesday
evening, with light to moderate north winds. Winds become southerly
tonight and begin to increase ahead of an occluded front late
Wednesday night into Thursday as a low deepens west of 130W.
Forecast data suggests the potential of storm force wind gusts
around 55 to 60 mph over the waters mainly Thursday morning. The
probability of these gusts is about 30% with higher chances north of
Florence. Seas will also be very high as our wave forecasts are
approaching 30 feet in the northern outer waters. There will also be
a threat of high surf on Thursday evening as these big waves move
towards the Oregon coast. Conditions improve on Friday with waves
lowering below 20 feet and winds around 15 to 20 knots.
-Smith
BEACH HAZARDS...Updated 900 AM Tuesday, March 25, 2025...A moderate
risk for sneaker waves will continue through this morning. The
threat will diminish this afternoon as the swell period decreases.
Please continue to use caution on area beaches today as sneaker
waves can suddenly knock people off of their feet and quickly pull
them into the cold ocean waters, resulting in serious injury or
death. Waves may also lift driftwood logs, trapping anyone caught
underneath. NEVER turn your back on the ocean!
Looking ahead, stormy conditions will result in dangerous beach and
surf zone conditions late Wednesday into Thursday. Very strong winds
and a building heavy long period swell will result in breaking wave
heights of 28 to 33 ft throughout the day on Thursday. Hazardous
beach conditions will continue through Friday morning before
conditions improve. During this stormy weather it's best to remain
off area beaches and to keep a significant distance between you and
the ocean.
PREV DISCUSSION... /Issued 322 AM PDT Tue Mar 25 2025/
DISCUSSION...A spring pattern is expected through Wednesday with
an upper level ridge of high pressure and surface thermal trough
bringing unseasonably warm temperatures and dry weather today. The
ridge axis will begin to shift eastward late today and tonight as
a low pressure system approaches from the west. As this low nears
the region on Wednesday, there is a potential for strong, gusty
winds along with chances for thunderstorms and rain.
Key Points:
* Very Warm high temperatures today (10-20 degrees above normal)
with highs nearing or reaching record values.
* Ahead of an approaching front and low pressure, gusty winds
expected across the area Wednesday and Thursday with areas of
strong winds likely in the Shasta Valley and east of the
Cascades.
* Chances for thunderstorms on Wednesday afternoon into Wednesday
evening, with a marginal chance (5%) for severe thunderstorms
with strong wind/hail over northernmost portions of the CWA
(far northern Douglas, Klamath and Lake counties)
* Cooler temperatures, rain and mountain snow on Thursday
Models continue to support unseasonably warm temperatures todays.
Record high temperatures are expected to be threatened for inland
areas. Medford's current record high of 80 degrees (1997) will be
up against a forecast high of 83. Roseburg's record high is
currently 73 (2015), with a forecast high of 81 degrees. Klamath
Falls also has a current record of 73 (1960) and a high of 77
degrees possible for tomorrow. Coastal areas may escape record
highs, but still look to be 5-10 degrees above seasonal averages.
Tonight, a weak shortwave moving south to north across the area
this evening and tonight, will bring a low chance (10-15%) for
isolated west side/coast range/coastal showers and a very low
chance (5%) for a thunderstorm or two. Moisture is limited with
this disturbance though, so mainly expect isolated showers.
Then, on Wednesday, as the low pressure approaches it will send a
frontal system towards the area. As this front approaches it will
bring rain and gusty winds to the area. Additionally, ahead of
the front, southerly mid level moisture combined with CAPE
(200-800) and unstable conditions (LIs -2 to -4), and sufficient
shear, is expected to result in chances for showers and
thunderstorms for many inland areas. High resolution models show
the best chance for thunderstorms is across eastern Douglas,
northern Jackson and northern Klamath counties. However, chances
(10-20%) for thunderstorms extend across other portions of the
area. Thunderstorms chances decrease from south to north over the
area Wednesday evening. There will be increasing rain chances
through Wednesday evening into Thursday as the front moves inland
and the upper low approaches the area.
There is a potential for areas of strong winds as well on
Wednesday into Thursday. On Wednesday, a strong, mid level jet
moves over the area. During the afternoon, the boundary layer will
become well- mixed across the area, especially in NorCal and east
of the Cascades, where we expect winds to become strong, even
absent of any convection. High Wind Watches (NPWMFR) are in effect
for the Shasta Valley and over portions of the East Side for
possible wind gusts up to 60 mph. These watches were extended into
Thursday, since another strong mid- level jet will traverse the
area and it could be even windier that day. Advisory level winds
are possible for the rest of the East Side not already under a
watch and for the southern portion of the Rogue Valley. Meanwhile,
at the coast there is a chance for high winds (with gusts up to
60 mph) over the headlands on Thursday.
Snow levels drop from above 8000 feet to around 4000-5000 feet
Wednesday night into Thursday morning. This could result in some
higher pass level snow (generally above 4500-5000 feet) on
Thursday. However snowfall accumulations are expected to be mainly
light to locally moderate with limited impacts.
PREV LONG TERM DISCUSSION... /Issued 251 PM PDT Mon Mar 24 2025/
DISCUSSION...Activity continues beyond Thursday, but with more
uncertainty in outcomes. Showers continue through the day Friday,
with activity moving farther east but expected precipitation
amounts decreasing from Thursday. Gusty winds continue but would
decrease into Friday evening. Activity looks to decrease Saturday
and Sunday as a shortwave ridge passes over the area. Meteogram
guidance suggests activity continuing Sunday afternoon and into
next week, but with few clear patterns in the ensemble members and
disagreements in deterministic imagery. Please stay tuned for
additional details as the long-term picture comes in to more
complete focus. -TAD
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Wednesday afternoon through Thursday
evening for ORZ030-031.
Beach Hazards Statement until noon PDT today for ORZ021-022.
CA...High Wind Watch from Wednesday afternoon through Thursday
evening for CAZ081-085.
PACIFIC COASTAL WATERS...Gale Watch from Wednesday afternoon through
Thursday evening for PZZ356-376.
Storm Watch from Wednesday afternoon through Thursday evening
for PZZ350-370.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:51 PM PDT | High Wind Watch | MFR | Klamath, Lake | 15 hr |
| Mar 24, 9:11 PM PDT | Gale Watch | MFR | 16 hr | |
| Mar 25, 3:14 AM PDT | Storm Watch | MFR | 10 hr | |
| Mar 25, 12:12 PM PDT | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 64 hr |
| Mar 25, 12:12 PM PDT | Wind Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 64 hr |
| Mar 25, 12:53 PM PDT | Gale Warning | MFR | 38 hr | |
| Mar 25, 12:57 PM PDT | High Surf Warning | MFR | Coos, Curry, Douglas | 70 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.